MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
A platelet clump flag was not triggered on the customer's advia 2120i hematology system with dual aspirate autosampler when a patient sample was run for platelet, even though platelet clumping was seen on the patient's blood film.Due to the platelet clumping, it is unknown if the platelet result was considered discordant or correct.The result was not reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event.Siemens is investigating the issue.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2022-00173 on 09-jun-2022.Additional information (15-jun-2022): quality controls (qc) recovered in range at the time of the event and no other samples were impacted.The platelet result obtained was low and flagged in red.As per the advia 2120/2120i operators guide, "through the use of complex flagging algorithms, laboratory personnel are alerted to suspected abnormal sample and/or system conditions.Sample/system flags appear on the run screen and the review / edit tab.Whenever such flags are triggered, the user should review the results and take the action recommended." the system alerted the operator to a potential platelet problem and the operator performed a blood smear which showed platelet clumping in the affected patient sample.The cause of the event is a sample specific issue.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
registration number: 8020888
chapel lane, swords, co.
dublin,
EI  
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key14647341
Report Number2432235-2022-00173
Device Sequence Number17530472
Product Code GKZ
UDI-Device Identifier00630414019772
UDI-Public00630414019772
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Device Catalogue Number11219529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown